Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Feeling nausea, bloated, noticed increase in appetite and tender breasts. Should I get tested for pregnancy?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
possibly pregnantI believe I might be pregnant. I had sex back in October and had a "period" in November. I have my period every three months due to birth control. The past 2 weeks I have had an increased appetite, tender breasts, and I often feel bloated. I even have been nauseated from certain smells/foods I've eaten. I'm trying to see when should index to take a pregnancy test.
Posted Wed, 20 Feb 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Aarti Abraham 6 minutes later
Thanks for writing to us.
I would appreciate it if you could provide me with the details of your birth control method, as well as your menstrual diary over the past 2 - 3 months, that is, exact dates of your period , duration, flow etc.
It would help me address your query better.
Take care and looking forward to hearing from you.
Above answer was peer-reviewed by
Follow-up: Feeling nausea, bloated, noticed increase in appetite and tender breasts. Should I get tested for pregnancy? 24 minutes later
May 12, August 9, November 9 are the dates of my last 3 periods. the name of my birth control is Jolessa, the generic version of Seasonique. it's a 91 day pill pack. November's per up was slightly lighter than the other 2 and my periods usually last about 4days, with a flow of heavy to light. I also started getting steroids injections for traction alopecia which started last month.
Answered by Dr. Aarti Abraham 20 minutes later

Thanks for writing back. The following are my comments:

1. I assume you are still on Jolessa. And so, even without a pregnancy you would have your period sometime in February.

2. The failure rate when on Jolessa is very less - it is only 1% per year; but the risk increases if it’s your first year of use and if you accidentally missed a pill.

3. I would also like to tell you that steroid also can cause a lot of the symptoms that you have described - bloating, increased appetite etc.
In fact, oral contraceptive pill use also causes symptoms of bloating, breast discomfort etc.

4. Therefore in brief, the symptoms you described may be attributed to medication and not necessarily pregnancy. The possibility that you could be pregnant is minimal; however you can safely go for pregnancy testing (using home pregnancy kit) within a week or two (by January 12th) to convincingly rule out pregnancy.

Hope this answers your query. Let me know if you have doubts/clarifications.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor